Question of the week: Submitted by kenny kulpa on Wednesday, Jun 24
In the pre-workout supplement EXT I felt a tingling sensation taking it. I found out it was from the Niacin. My question is, is the a limit on how much Niacin you should have? and will that effect go away?
The tingling sensation you felt is most likely from the beta-alanine rather than the niacin. Nitro EXT contains beta-alanine in the powder form that gets absorbed quickly in solution and this can produce the characteristic tingling or pricking effect. Some have even described a mild burning or itching sensation. It is technically called paresthesia and commonly felt in the face, lips, arms, hands or other part of the body and is not harmful. It is similar to the niacin flush and usually goes away in about 20 minutes. To reduce the paresthesia, try taking a half serving and gradually increasing to the full serving. Smaller and more frequent dosing may also help or taken with a small amount of food (e.g., crackers). Beta-alanine is also found in our Xtinguisher product so the same recommendation would apply.